Alert archive / Michigan / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 16, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 15, 2010, 1:41 PM EDT for Iosco County, Ogemaw County, Michigan. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2010, 1:41 PM EDT (17:41 UTC)
- Expired
- Jul 15, 2010, 2:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Iosco County, MI, Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 97 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:07 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 15, 11:07 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1107 AM EDT THU JUL 15 2010 .SYNOPSIS.../ISSUED AT 411 AM/ A COLD FRONT WILL SWING THROUGH THE REGION TODAY. THIS WILL BRING A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE REGION UNTIL AT LEAST MIDDAY...BEFORE A CLEARING TREND TAKES SHAPE LATER THIS AFTERNOON AND HEADING INTO THE EVENING. AFTER THAT...HIGH PRESSURE WILL RETURN FRIDAY...RESULTING IN WARM TEMPERATURES...LOW HUMIDITY LEVELS AND MOSTLY CLEAR SKIES THROUGH SATURDAY AND INTO SUNDAY. ADAM && .SHORT TERM.../ISSUED AT 1100 AM/...TODAY UNFORTUNATELY...STILL PLENTY MORE QUESTIONS THAN ANSWERS REGARDING SHOWER AND THUNDERSTORM EVOLUTION FOR THE REMAINDER OF THE DAY INTO THIS EVENING. MID MORNING MESOANALYSIS SHOWS CONVECTIVELY CONTAMINATED PRESSURE PATTERN ACROSS THE LAKES REGION...ALL COMPLIMENTS OF MULTI WESTERN LAKES MCS COMPLEXES OVERNIGHT. REMNANTS OF LAST FOUND CUTTING ACROSS PARTS OF EASTERN MICHIGAN THIS MORNING AS JUST SOME LIGHT SHOWER ACTIVITY. ACTUAL COLD FRONT ASSOCIATED WITH WEAK WESTERN LAKES LOW AMPLITUDE WAVE CUTTING INTO NORTHERN LAKE MICHIGAN...WITH BAND OF BROKEN SHOWERS ASSOCIATED WITH IT. OTHERWISE...A GENERAL CLOUDY AND WARM MORNING FOUND ACROSS THE NORTHWOODS. FORECAST CONCERNS CENTER ON ADDITIONAL SHOWER AND THUNDERSTORM POTENTIAL...ALONG WITH POSSIBLE SEVERE THREAT. FRONT WILL MAKE SLOW PROGRESS EAST THROUGH THE DAY...CLEARING OUR SOUTHEAST COUNTIES EARLY THIS EVENING. WHILE BEST LOW LEVEL MOISTURE REMAINS JUST TO OUR SOUTHWEST OVER SOUTHWEST MICHIGAN INTO ILLINOIS (SOUTHWEST OF ILL-DEFINED WARM FRONT)...STILL PLENTY OF MOISTURE FOR ADDITIONAL RAIN CHANCES AHEAD OF THIS FRONT WITH DEWPOINTS PUSHING THE UPPER 60S TO LOWER 70S AND PWAT VALUES UP NEAR 1.75 INCHES. THUNDERSTORM AND ASSOCIATED SEVERE THREAT A LITTLE HARDER TO ASCERTAIN...WITH EXACT EVOLUTION ALL TIED TO HOW MUCH PRE-FRONTAL CLEARING CAN BE REALIZED. BASED OFF RECENT SATELLITE TRENDS...FEEL AT LEAST SOME SUN MAY SNEAK INTO OUR SOUTHEAST ZONES THIS AFTERNOON. MODIFYING A MODEL DERIVED SOUNDING WITH A TEMPERATURE/DEWPOINT OF 83/73 RESPECTIVELY YIELDS ABOUT 800-1000 J/KG OF MEAN LAYER CAPE. THUS...WILL RUN WITH INHERITED FORECAST...FEATURING GROWING THUNDER CHANCES SOUTHEAST OF AN ALPENA TO CADILLAC LINE THIS AFTERNOON AS FRONT APPROACHES. AS FOR SEVERE WEATHER...MAIN CONCERN REMAINS ISOLATED SEVERE WIND GUSTS WITH DOWNBURSTS FROM PRECIP CORE LOADING AND MARGINAL 35 KNOT 0-6KM BULK SHEAR MAGNITUDES. MSB && .LONG TERM.../ISSUED AT 411 AM/...TONIGHT AND BEYOND AFTER THE ACTIVE WEATHER TODAY...THINGS WILL SETTLE DOWN FOR A FEW DAYS...ALTHOUGH STILL SOME INTERESTING ASPECTS TO CONTEND WITH. FOR ONE...WE COULD HAVE SOME DECENT WIND POTENTIAL DURING THE DAY FRIDAY...AND SATURDAY. SECOND...A WEAK MID LEVEL WAVE COULD HELP SPAWN A FEW SHOWERS ACROSS EASTERN UPPER MICHIGAN FRIDAY AFTERNOON. TONIGHT...AS THE COLD FRONT DEPARTS...DEWPOINTS WILL SETTLE BACK INTO THE MID 50S TO LOWER 60S...ALLOWING FOR A COOLER NIGHT...ALTHOUGH STILL MILD. FRIDAY...UPPER LEVEL LOW WILL SLOWLY PUSH EASTWARD...BUT MAY SEND A WEAK WAVE DOWN INTO UPPER MICHIGAN. THIS WAVE MAY HELP SPAWN A FEW SHOWERS ACROSS EASTERN UPPER MICHIGAN...GIVEN THE WESTERLY SURFACE FLOW AND POTENTIAL CONVERGENCE UP IN THAT AREA. OTHERWISE...TEMPERATURES WILL REMAIN MILD WITH A GOOD DEAL OF SUNSHINE ACROSS THE AREA. ALTHOUGH WITH THE MID LEVEL WAVE...I EXPECT TO SEE SOME DECENT CU PRODUCTION. FRIDAY NIGHT ONWARD...GREAT LAKES WILL REMAIN UNDER A WEAK TROUGH THIS WEEKEND....BUT GENERALLY SPEAKING ODDS ARE THAT WE SHOULD REMAIN DRY THROUGH SATURDAY. OUR NEXT MID LEVEL WAVE WILL ARRIVE IN THE WESTERN GREAT LAKES BY SUNDAY...HELPING TO PRODUCE ANOTHER CHANCE FOR SHOWERS AND STORMS. NO REAL CHANGES NECESSARY AT THIS POINT FROM FRIDAY NIGHT ONWARD. KAS && .MARINE.../ISSUED AT 411 AM/ CONVECTIVELY CONTAMINATED PRESSURE PATTERN FOUND ACROSS THE LAKES THIS MORNING...COMPLIMENTS OF OVERNIGHT WESTERN LAKES THUNDERSTORM ACTIVITY. OTHERWISE...WHOLE PRESSURE GRADIENT RATHER WEAK... DESPITE APPROACH OF NORTHERN LAKE MICHIGAN COLD FRONT. EXPECT THIS TREND TO CONTINUE...WITH SOUTHWEST TO SOUTH PRE-FRONTAL WINDS VEERING MORE WESTERLY THROUGH THE DAY AS FRONT PASSES. OVERALL...FEEL WINDS AND WAVES WILL REMAIN SUB-ADVISORY LEVELS. WILL HAVE TO WATCH FOR ISOLATED STRONG WIND GUSTS WITH ANY THUNDERSTORM ACTIVITY THIS AFTERNOON...ESPECIALLY SOUTH OF ALPENA. PER THE USUAL...HOWEVER...WILL COVER SUCH WITH SHORT FUSED MARINE WARNINGS AND STATEMENTS SHOULD THE NEED ARISE. MSB && .AVIATION.../ISSUED AT 730 AM/...VALID FOR 12Z TAFS LLWS WILL QUICKLY FADE THIS MORNING AS WINDS INCREASE OUT OF THE SOUTHWEST AT THE SURFACE. CEILINGS ARE GENERALLY SHOWING A SCATTERED 5KFT DECK ACROSS THE AREA RIGHT NOW WITH AN OVERCAST 12KFT CLOUD DECK. THERE ARE SOME LOWER CIGS BACK ACROSS WISCONSIN...AND WE WILL HAVE TO WATCH AND SEE IF THESE MAKE THEIR WAY INTO THE TAF SITES THIS MORNING. OTHERWISE...COLD FRONT WILL PUSH ACROSS NORTHERN MICHIGAN TODAY...WITH SKIES GRADUALLY CLEARING AT KTVC AND KPLN BY MIDDAY AND KAPN LATER THIS EVENING. THERE IS A THREAT FOR SOME THUNDERSTORMS AT KAPN LATER THIS AFTERNOON...BUT NO ENOUGH CONFIDENCE TO INCLUDE IN THE FORECAST. KAS && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jul 15, 11:32 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1132 AM EDT THU JUL 15 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 161845- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1132 AM EDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY BETWEEN THE HOURS OF 2 PM AND 10 PM...AND MAINLY SOUTHEAST OF AN ALPENA TO CADILLAC LINE. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION... LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND MONDAY ACROSS NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN GAYLORD. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:31 PM EDT | Small Craft Advisory | APX | 13 hr | |
| Jul 15, 2:23 AM EDT | Special Marine Warning | APX | 52 min | |
| Jul 15, 1:59 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin | 61 min |
| Jul 15, 2:11 PM EDT | Special Marine Warning | APX | 94 min | |
| Jul 15, 2:57 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 63 min |
| Jul 15, 3:45 PM EDT | Special Marine Warning | APX | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.